MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Model Number 90495
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the internal carotid artery (ica) occlusion case, physician prepared to dilate the balloon of the subject balloon guide catheter using the 1 ml syringe.It was inflated at a nominal pressure but the balloon of the subject balloon guide catheter leaked.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
C2/d10 concomitant products grid - updated h3 device evaluated by mfg ¿updated h3 summary attached - updated due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the balloon catheter shaft was found to be severely kinked/bent in multiply areas.The tip of the balloon catheter shaft was found to be damaged.The balloon was found to have a hole/perforation.Functional testing was not performed due to condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be confirmed; however, the analysis results are consistent with the reported event.The device did not meet specifications when received for complaint investigation based on the visual inspection.It was reported that the physician prepared to dilate the balloon guide catheter.Using 1:1 saline and contrast to dilate but the operator found the balloon leaked.As per the additional information, a 1ml syringe was used to inflate the balloon, the correct inflation medium used to inflate the balloon as per the dfu, the device was not inflated over nominal pressure or excessive pressure used, the balloon was able to be successfully inflated during preparation and the the patients anatomy was moderately tortuous.The device was returned for analysis and it was noted that the balloon catheter tip was damaged, catheter shaft was severely kinked and there was a hole noted to the balloon.It is probable that the device was damaged during use, causing the reported event.An assignable cause of procedural factors will be assigned to the reported 'balloon leaked during use' and to the analyzed 'balloon catheter kinked/bent', 'balloon catheter tip damaged' and 'balloon has hole/perforation during use', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15008539
Report Number3012931345-2022-00143
Device Sequence Number14032575
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public00815742004953
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2023
Device Model Number90495
Device Catalogue Number90495
Device Lot Number0000070122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 CATHETER (STRYKER); AXS CATALYST INTERMEDIATE CATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TREVO PRO 18 MICROCATHETER (STRYKER); TREVO PRO18 MICROCATHETER(STRYKER)
Patient Age64 YR
Patient SexMale
Patient RaceAsian